I just started taking citalopram 10mg about 5 days ago, and I take it at night. I called my doctor about a very dry throat, which is causing me to have trouble swallowing, and it's playing on my fear that my throat will shut off. I just wish to have this dryness gone. I have been using biotene, sugarfree gum, and water. All work temporarily but not for more than 20-30 minutes. It is very frustrating. My provider said to wait until Thursday to see if it resolves on it's own. I am wondering how long does this last? Has anyone else had dryness to the point were it stops them from swallowing?
Citalopram itself doesn't often cause dry mouth. If you are taking more than one medication, the combination can cause dry mouth.
The extent of your dry mouth problems sounds kind of extreme though. If you are really concerned about it you should definitely push your doctor into making sure everything is ok now. You can also go to a pharmacy and ask to speak to the pharmacist and they should be willing to answer your questions. You can also try going to an urgent care to talk to a doctor or nurse. Point is if you are concerned you shouldn't have to wait until Thursday for answers so you do have other places you can find help.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Apr 2013 • 1 answer
Posted 14 Apr 2015 • 3 answers
Posted 24 Feb 2016 • 5 answers
Posted 24 Oct 2016 • 2 answers
Posted 27 Apr 2017 • 4 answers